Texas, 2015Flash Flood in Texas, July 8, 2015
July 8, 2015 · NWS EWX · 1 event in 1 county or zone
A weak frontal boundary moved into central Texas. Thunderstorms developed ahead of the front and some of these produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary moved into central Texas. Thunderstorms developed ahead of the front and some of these produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 7, 11:52 PM CST, 49 minutes earlier.
Area forecast discussion, Jul 7, 11:52 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 AM CDT WED JUL 8 2015
.UPDATE...06Z AVIATION BELOW.
&&
.AVIATION...MVFR CEILINGS WILL PREVAIL AT SAT/AUS THROUGH THE
OVERNIGHT...SCATTERING OUT TO VFR AROUND 16Z. MVFR CEILINGS COULD
DEVELOP AT DRT 12Z-17Z. BAND OF SHRAS AND TSTMS EXPECTED TO
REMAIN BETWEEN DRT AND SAT OVERNIGHT...AND NO MENTION AT THIS TIME
IN TAFS. WILL CLOSELY MONITOR RADAR TRENDS. OTHERWISE...S WINDS
WILL BECOMING GUSTY AGAIN WED AFTERNOON...WITH SOME GUSTS NEAR 25
KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 75 93 73 91 / - - 0 0 -
AUSTIN BERGSTROM INTL AIRPORT 92 75 92 73 91 / - - 0 0 10
NEW BRAUNFELS MUNI AIRPORT 92 74 91 73 91 / - 10 0 - 10
BURNET MUNI AIRPORT 90 73 91 71 91 / 10 0 0 0 0
DEL RIO INTL AIRPORT 94 76 94 75 94 / 30 - - 0 0
GEORGETOWN MUNI AIRPORT 92 75 91 72 91 / - 0 0 0 0
HONDO MUNI AIRPORT 92 74 92 73 93 / - 0 0 - 0
SAN MARCOS MUNI AIRPORT 92 75 91 72 91 / - 10 0 - 10
LA GRANGE - FAYETTE REGIONAL 92 75 91 74 91 / - 0 - 0 10
SAN ANTONIO INTL AIRPORT 92 75 92 73 91 / - 0 0 0 -
STINSON MUNI AIRPORT 93 75 91 74 92 / - 0 - 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...RUNYEN
SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Jul 7, 9:51 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CDT TUE JUL 7 2015
TXZ171>173-183>194-202>209-217>225-228-081100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1051 PM CDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE RIO
GRANDE PLAINS INTO THE HILL COUNTRY. LOCALLY HEAVY RAINFALL UP TO
2 INCHES AND LIGHTNING ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Real
- When
- July 8, 12:41 AM CST to 2:45 AM CST
- Where
- Real County, 1.38 mi N of Leakey Lewis Arpt to 1.01 mi NNE of Leakey Lewis Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.840, -99.780
Thunderstorms produced heavy rain that caused flash flooding closing a low water crossing on FM336 at Kent Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, July 8 to 9, 2015$500,000 · 3 events
- Hail in Texas, July 8, 2015$350,000 · 2.75 in hail · 2 events
- Tornado and Damaging Wind in Missouri, July 8, 2015$75,000 · EF1 · 2 events
- Damaging Winds in North Carolina, July 8, 20152 injured · $58,000 · 64 kt wind · 10 events
- Damaging Winds in Georgia, July 8, 2015$116,000 · 60 kt wind · 4 events
- Flash Flooding and Lightning Strike in Illinois, July 8 to 9, 2015$45,000 · 5 events
- Tornado and Hail in Illinois, July 8, 2015$6,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, July 8 to 9, 20152.75 in hail · 18 events
- Flash Flooding and Hail in Nevada, July 8, 2015$16,000 · 56 kt wind · 8 events
- Flash Flooding and Hail in New Mexico, July 8, 2015$6,000 · 1.5 in hail · 15 events
- Damaging Winds in North Carolina, July 8, 2015$16,000 · 55 kt wind · 4 events
- Flash Flooding and Flood in Virginia, July 8, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591528.